Alert archive / Florida / Dense Smoke Advisories in 2012

Dense Smoke Advisory 2, NWS Tallahassee, FL

January 28, 2012Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this dense smoke advisory at Jan 28, 2012, 11:48 PM EST for Gadsden County, Leon County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 11:48 PM EST (04:48 UTC)
Expired
Jan 29, 2012, 3:00 AM EST
In force
3 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS72 KTAE 290448
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1148 PM EST SAT JAN 28 2012

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY FOR
FAR SOUTHWESTERN LEON...FAR SOUTHERN GADSDEN...AND EAST CENTRAL
LIBERTY COUNTIES...

.SMOKE FROM AN EARLIER FIRE HAS SETTLED ON THE GROUND THIS EVENING
IN THE VICINITY OF JACKSON BLUFF DAM. THE SMOKE HAS RESULTED IN
SIGNIFICANTLY REDUCED VISIBILITY ALONG HIGHWAY 20...ESPECIALLY IN
THE NEAR THE INTERSECTION WITH SMITH CREEK ROAD. WINDS ARE
FORECAST TO INCREASE LATER TONIGHT WITH A FRONTAL
PASSAGE...HELPING TO DISPERSE THE SMOKE.

FLZ016-017-026-290800-
/O.NEW.KTAE.SM.Y.0002.120129T0448Z-120129T0800Z/
GADSDEN-LEON-LIBERTY-
INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...SWEETWATER
1148 PM EST SAT JAN 28 2012

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE
SMOKE ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST SUNDAY. 

* VISIBILITY...LESS THAN ONE-QUARTER MILE

* IMPACTS...VISIBILITY MAY DROP SUDDENLY WHEN DRIVING THROUGH THE
  AFFECTED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE SMOKE ADVISORY MEANS FIRES HAVE CREATED SMOKE... LIMITING
VISIBILITIES. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND
LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS
NEEDED.

&&

$$

What forecasters said that day

The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this dense smoke advisory went out at Jan 28, 8:32 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 28, 8:32 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EST Sat Jan 28 2012

.UPDATE...
A dry cold front will pass through the area tonight with little
impact. Minor updates were made to the hourly temperature,
dewpoint, and wind forecasts for the overnight hours, but the
previous low temperature forecast was essentially unchanged.

&&

.AVIATION...
(Through 00z Monday) A dry cold front is passing through the
region, leaving us with clear skies and cooler temperatures for
the next 24 hours. Expect VFR conditions through the period. Winds
will be at around 5 knots or less from the northwest overnight,
increasing after sunrise and becoming more northerly at 5 to 10
knots.

&&

.MARINE...
Winds and seas are expected to briefly increase to advisory levels
across the western legs tonight in the wake of the cold front
with cautionary conditions for the remainder of the area. Winds
will swing around to the east on Monday and drop below advisory
levels, but they will likely to be at or near cautionary criteria
across the entire marine area through at least Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   40  65  28  67  35 /   0   0   0   0   0
Panama City   43  65  39  66  45 /   0   0   0   0   0
Dothan        37  61  32  66  42 /   0   0   0   0   0
Albany        35  62  30  65  37 /   0   0   0   0   0
Valdosta      38  64  31  66  37 /   0   0   0   0   0
Cross City    40  69  31  69  38 /   0   0   0   0   0
Apalachicola  46  64  34  64  44 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 11 AM to 6 PM CST Sunday for Coffee-Dale-
     Geneva-Henry-Houston.

     Fire Weather Watch Monday afternoon for Coffee-Dale-Geneva-Henry-
     Houston.

GA...Red Flag Warning from Noon to 7 PM EST Sunday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Fire Weather Watch Monday afternoon for Baker-Ben Hill-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

FL...None.
GM...Small Craft Advisory from 1 AM to 10 AM EST Sunday for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

DVD/Moore
Hazardous weather outlook, Jan 28, 8:44 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
844 PM EST SAT JAN 28 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-291200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
844 PM EST SAT JAN 28 2012 /744 PM CST SAT JAN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES MAY
FALL INTO THE 34 TO 36 DEGREE RANGE OVER PARTS OF SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA...BUT DRY AIR AND WINDS WILL LIMIT
THE POTENTIAL FOR FROST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LIGHT
FREEZE IS FORECAST FOR MANY AREAS ON SUNDAY NIGHT. THE NEXT RAIN
CHANCE IS EXPECTED AROUND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GMZ730-750-755-765-770-775-291200-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
844 PM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR AREAS WEST OF APALACHICOLA
TONIGHT INTO SUNDAY MORNING FOR NORTHERLY WINDS AROUND 20 KNOTS.
SEAS ARE EXPECTED TO BUILD TO 5 TO 7 FEET WELL OFFSHORE. FOR AREAS
EAST OF APALACHICOLA...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO
NORTHERLY WINDS OF 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ELEVATED WINDS AND SEAS WILL CONTINUE OVER THE COASTAL WATERS
THROUGH TUESDAY. THE NEXT RAIN CHANCE IS EXPECTED AROUND
WEDNESDAY...AND A FEW THUNDERSTORMS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD

Nearby

Dense Smoke Advisories in Florida, 2012Every dense smoke advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.